Monday, July 28, 2008

Another interruption

My white blood cell count is low again, so my oncologist has suspended my interferon shots. I have mixed feelings when this happens. On the one hand, it’s a relief when the side-effects subside, as they always do within a couple of days of stopping. I was deeply fatigued over the weekend, and I hate feeling that way. On the other hand, if the immunotherapy is to have its optimal effect, then I need to stay with the program. This is the fourth interruption I’ve had, which doesn’t bode well for completing a full year of treatment. I’ll start my shots again next Monday at three-quarters strength, assuming my WBC count is back in line.

3 comments:

wags said...

Peter,
Sorry to hear about the interruption, but at least you'll get a bit of a respite. I pray you'll settle in at an acceptable dose, one that doesn't keep the white cells down and allows you to complete treatment with minimal discomfort. Enjoy the few days off.
Steve

Anonymous said...

Damn!!!!!!!!!!!!!!
Keith

Marsha said...

Proper dosing seems to be a bit of an unexplored art form. I'm always surprised when I'm handed the same prescription as is given to a big guy.

I'm glad to hear that your doctor is watching carefully and adjusting your dose as needed. You started treatment in much better physical shape (and size!) than most people, so your proper dose is likely going to be lower than the usual. Hang in there...well-written blogs are scarce! ;)